Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
|nobbles6 - Tue Oct 27, 2009 5:26 am|
heya hows a going i was wonder could you give me advice.i am 22 years old recently i have noticed that somtimes when i try to take a deep breath i cant and have to try yawn to take a deep breath.also somtimes when i take a breath i get a sharp pain around my left side wer chest and heart area is.it feels like i got stabbed and in order to breath properly i have to take a deep breath.the pain only lasts a few seconds.i have used stimulants in the past(legal highs)could this be the problem and do ya tink theres are serious wrong.i have read on medical forums about people who have the same symtoms and it dosent seem serious. also i excersise regurley and i heat healty enough,i would be very gratefull if you could help as i am worried.i also have smoked for years
|John Kenyon, CNA - Thu Oct 29, 2009 11:42 pm|
Although you may have used stimulants which are "legal highs" before, and though you smoke, both of which can affect your health adversely (note cigarettes are legal, yet can kill you over time) neither is probably responsible for your chest pains, which are a very common type of complaint, and are not cardiac in nature based upon your description. These are almost always musculoskeletal pains caused by irritation, strain or inflammation of the chest wall muscle, lining or cartilege between the ribs, and if very bothersome will often respond to non-steroidal anti-inflammatories such as ibuprofin. Stretching and deep breathing exercises may also help, as well as application of warm compresses or warm showers. This problem can be chronic, but is rarely much of a concern, although it can be pretty annoying.
One other possibility is pleurisy, which is also due to an irritation of the lining between the lung and chest wall, and can cause pretty deep pain on inhalation, but usually follows a viral infection. The treatment is almost always the same as above anyway.
Hope this is helpful. Good luck to you.
|nobbles6 - Wed Feb 17, 2010 2:52 pm|
thanks alot for your advice sorry im late getting back to you.since oct it hasent been as bad but is still there and i notice that after a nyt out it comes back worse.and also notice it gets worse after drinking energy drinks.is there a medication similar to ibuprofin i can take and buy in the pharmacy because ibuprofin is perscription only and i have been to the doctor and he said i probably is musculoskeletal but did not perscribe anything to me.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.